MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516730
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Dysphagia/ Odynophagia (1815)
Date of Event 06/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2: patient's exact age is unknown.However, it was reported that the patient was under the age of 18.D4; h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.E1: the stent was repositioned by dr.(b)(6) with assistance from dr.Andrew hsu who was present in both cases (stent placement and repositioning).H6: imdrf patient code e1009 captures the reportable event of dysphagia.Imdrf impact code f23 is being used to capture the additional intervention of repositioning the migrated stent.Imdrf device code a010402 captures the reportable event of stent migration.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal fully covered stent was implanted in the esophagus to treat an 8cm malignant stricture during an upper gastrointestinal (gi) endoscopy with stent placement procedure performed on (b)(6) 2023.The patient's anatomy was tortuous and was dilated prior to stent placement procedure.On (b)(6) 2023, post-stent placement, the patient presented with dysphagia.Upon checking, it was noted that the stent had partially migrated proximally.The stent was repositioned using alligator forceps and the procedure was completed.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18810913
Report Number3005099803-2024-00778
Device Sequence Number8283128
Product Code ESW
UDI-Device Identifier08714729778066
UDI-Public08714729778066
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00516730
Device Catalogue Number1673
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2024
Initial Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown